Asthma and Allergy Expert Forum
Sinusitis Post nasal drip
About This Forum:

This forum is for questions and support regarding: Allergies, Asthma, Chronic Cough, Sinusitis, and other Respiratory Disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Sinusitis Post nasal drip

I am not able to sleep anymore even sitting up seems that post nasal drip is keeping me from getting a good night
sleep. Constantly, coughing does anyone out there have a solution to stop pnd which puts me in a coughing frenzy, then I wake up and can't get back to sleep. Please any advice will help. I am propping myself up with 4 pillows and cushion this gives me a 45 degree angle but after 2-3 hours coughing comes back resulting in REM sleep not successful.

Bnsick2long
Related Discussions
242588_tn?1224275300
You must be exhausted.  You need treatment for the postnasal drip.  Routine use of a nasal steroid spray can be very effective in the treatment of postnasal drip.  It decreases inflammation in the nose and sinuses along with mucus production.  When a nasal steroid spray is used regularly it can prevent postnasal drip.  However it does not provide immediate relief of symptoms.  It may need to be used every day for several weeks to months to notice improvement in the symptoms.  To get the most help from any nasal spray first do a nasal wash to remove mucus from the nose and sinuses.  To learn more about this technique please read our nasal wash treatment information by copying and pasting this address

http://www.nationaljewish.org/disease-info/treatments/alt-ther/nasal-wash.aspx

into the address window of your internet browser.  Share this information with your doctor to see if you would benefit from this daily treatment.  You also need to know if you have a chronic bacterial infection of nose and/or sinuses or an allergic fungal sinusitis that would call for different treatment.

This is a treatable condition and while you are proceeding with the above, with your doctor, don't forget that gastroesophageal reflux disease (GERD) commonly known as acid reflux can also be a cause of exactly what you are experiencing.  GERD can also be associated with hoarseness.

Good luck.
Blank
Continue discussion Blank
This Forum's Experts
242587_tn?1355427710
David Tinkelman, M.D.Blank
National Jewish Health
Denver, CO
Blank
Request an Appointment
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank